MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 2X27IN 2 S/A TP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 2X27IN 2 S/A TP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J849G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 08/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What do you mean by "the wire was brittle and without resistance" ? please explain in detail.Did the suture break into 2 pieces or fray? when reported event noticed/occurred? pre-op in package-before use on patient or intra-op during use on patient while suturing or post-op ?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the wire was brittle and without resistance.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Patient code: 3189 - surgical intervention.Additional information was requested and the following was obtained: we had a complication in a surgery, the patient performed the procedure on (b)(6) 2019, but last sunday (b)(6) 2019 it needed to return because he had evisceration.During the procedure surgeon found that vicryl wire was brittle and without resistance.He kept the wires removed from the patient for analysis if they wished.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed, interrupted or continuous? how the suture was initially tied? please clarify the date that the patient experienced dehiscence: post-op 24 hours or (b)(6) 2019.It was reported that the suture was ¿brittle and without resistance¿.What was the appearance of the suture during the reoperation? was there an absorption issue with the device? if yes, please describe.Was the patient re-sutured during the reoperation? other relevant patient history/concomitant medications if applicable, will product be returned, return date, tracking information what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/25/2019.Additional information was requested and the following was obtained: it was at first a colectomy in a colleague, professed free professor, that in the postoperative 24 the patient simply gutted and the vicryl thread was simply decomposed, a fact that should be intact for at least 90 days and open aponeurosis without shear signs which denotes the change in yarn quality.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the suture break post-operatively? did the patient have a wound dehiscence? did the patient experience evisceration? was medical/ surgical intervention performed? if so, provide details.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 03/05/2020.Additional h3 device evaluation summary: multiples suture pieces of product code j849 were received for analysis.During the visual inspection of the sample, the suture was received in multiple pieces, present tissue and body fluids due to use.Three of the suture pieces were observed with multiples knots.Due to condition of the sample received no functional test could be performed.The product code j849 contains an absorbable suture and the time of exposure of suture to the environment could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the complaint could be confirmed, however the cause could not be determined.

Brand Name
VCL CT BRD UD 2X27IN 2 S/A TP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9109889
Report Number2210968-2019-88019
Device Sequence Number19328786
Product Code GAM
UDI-Device Identifier10705031043305
UDI-Public10705031043305
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberJ849G
Device Catalogue NumberJ849G
Device Lot NumberMM6770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer09/26/2019
11/18/2019
02/17/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/25/2019
12/06/2019
03/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;